MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Intracranial Hemorrhage (1891); Embolism/Embolus (4438)
Date of Event 09/26/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_985 - arb pmcf patient site id: (b)(6).It was reported that on (b)(6) 2022, a 26mm rigid ring saddle was successfully implanted in a patient.The 29mm rigid ring saddle was sized using a ring sizer set.That same day the patient had a tricuspid annuloplasty performed.On (b)(6) 2021, the patient suffered an ischemic stroke and was admitted to the hospital.The ischemic stroke is believed to have been caused by a microemboli that formed during or after procedure.It was noted that the patient had been prescribed anticoagulants after the implant procedure.On (b)(6) 2021, a magnetic resonance imaging exam was performed and discovered new ganglion infarcts in the patient's brain.A computed tomography scan was also performed and discovered massive intracranial hemorrhaging as a result of the ischemic stroke.The patient had a craniotomy performed and required a transfusion.After the craniotomy it was noted that the patient had high brain pressure.The patient died on (b)(6) 2022, due to massive intercranial bleeding.No additional information was provided.
 
Additional Manufacturer Narrative
An event of ischemic stroke, massive intracranial hemorrhaging and patient death was reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15721393
Report Number2135147-2022-01905
Device Sequence Number15255140
Product Code KRH
UDI-Device Identifier05414734009423
UDI-Public05414734009423
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-26
Device Lot Number7121476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR
Patient SexFemale
Patient Weight93 KG